MDJunction - People Helping People
 
Ask a Question
11/30/2010 09:49 AM

Oh hi, hypomania.

allthatglitters
allthatglitters  
Posts: 371
Member

I guess this answers my question of whether or not I can go off my meds and be normal! I took my lamotrigine at irregular times when I was home for 5 days. I thought something was changing when I was making a conscious effort to talk slower and talk less and I couldn't do it. Speeding down the highway cutting in and out of traffic was great fun, but not a good idea. The burst of productivity was nice, but now I'm obnoxiously hypomanic. I'm alternating between intense concentration and inability to slow down enough to get anything done at all. I'm trying not to get mad at people, but it's difficult because everyone seems to move so slowly! I'm consuming just enough caffeine to stave off withdrawal and don't feel the need for more, which is usually a sign of hypomania for me. I wish it would just stay good and not keep alternating between good and bad, but unfortunately it's never 100% fun and games. I am taking steps to come down a little and get my mood under control. I just wanted to vent in the meantime! And to remind everyone to not only take your meds, but take them properly!
Reply

11/30/2010 01:33 PM
yyeehhaawww
yyeehhaawwwPosts: 747
Senior Member

I don't drink coffe and try to do herbal tea BUT i'm there with you doing the same thing right now... funny i never made the connection of driving fast .... and weaving in and out ... just thught i was a wannabe race car driver...also being so impatient in grocery store lines because they're so damn slow

11/30/2010 02:31 PM
RickEJ
RickEJ  
Posts: 7373
Group Leader
I'm an Advocate

My doc just cut down my Lamictal to 200mg from 300mg and I'm very irritable, can't concentrate, angry about stupid things. I also have no patients for poor planning. Which is what I am going through right now as well as obsessing. I already took 10mg of Zyprexa and its not doing a thing. I don't know if this is hypomanic ro juat withdrawal from the Lamictal. Either way it SUXErmm

11/30/2010 02:34 PM
ASO1979able
ASO1979able  
Posts: 6985
VIP Member
I'm an Advocate

I'm there too! I caught myself driving 50 in a 35, I'm just glad it was me that caught it and not the police! I'm feeling extremely irritable and impatient right now. My thoughts are going faster than my fingers can type. Hang in there and take those meds the right way. Smile

11/30/2010 05:42 PM
Joy75
Joy75  
Posts: 16593
Group Leader
I'm an Advocate

Taking medications at specific times is important because it can throw you off whack. I'm sorry you are all going through this right now with hypo-mania. If it gets to be too bad, call your psychiatrists. I don't like the feeling of hypo-mania myself. When I get it, I get it fixed fast. Good luck.

11/30/2010 10:15 PM
allthatglitters
allthatglitters  
Posts: 371
Member

Sorry to hear that I'm not the only one going through this right now! I was thoroughly enjoying it for most of the day, but now it's turning uncomfortable again. I'm trying to sleep on my normal schedule because I know my hypomania just snowballs out of control when I stop sleeping. But it takes me about an hour of anxiety and racing thoughts to fall asleep. Everyone around me has been tired and I can't fathom being tired. Sorry that I'm not replying to others' posts tonight! I love you all but I have a 3-second attention span. Well, at least this is encouraging me to accept my diagnosis as accurate. If I haven't been through one of these episodes in awhile, I tend to minimize it in my memory. This is definitely bipolar disorder. There is no other reason for me to be this way.

12/01/2010 12:59 AM
RickEJ
RickEJ  
Posts: 7373
Group Leader
I'm an Advocate

I ended up taking 5mg Zyprexa twice just to keep my attitude in check.

Then 10mg at night along with 40mg of Inderal. Within an hours I was zonked. I don't think I even heard the first part of my relaxation CD. lol I was out like a light.

I still only slept 6 hours. I used to get

7-8 hours a night.


12/01/2010 03:25 AM
hedap
 
Posts: 2012
Senior Member

Atg,

I didn't realize that taking the meds at the same time was that big a deal. I wonder if I've been sabatoging myself for a long time and not realizing it.

I'm sorry to hear you're having a rough time. I can sympathize with the imatience with lines. I have exteme difficulty in doc offices and stores. It's the waiting without being able to do anything active I think that makes me a little crazy. I do try to bring a book to read for docs, but usually in the supermarket or department store I mostly just stare ahead hoping I can get though this without falling apart.

Got off track there, anyway please get to your pdoc or call in asap. the driving thing is too risky to wait for it to go away.

Let us know how you're doing....

hugs heather


12/01/2010 09:20 AM
allthatglitters
allthatglitters  
Posts: 371
Member

Thankfully I don't have to drive again until next Thursday. If I'm still hypomanic by then, I'll try to use cruise control as much as possible and try to release that hypomanic energy in safer ways, like singing in my car. It's a 2-hour drive and I'll be alone, so nobody will care if I look ridiculous. I'll be careful, because I'm now getting frustrated with walking because my legs can't physically keep up with my brain.

Heather, I'm not sure if the timing of meds is a big deal for all of them or just some. My pdoc said that if I don't take lamotrigine at the same times everyday, I might as well not take it at all. I'm finding that to be true! I'm now being even more diligent than usual about taking it at the exact correct times and hoping I can undo last week's mistakes.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved